Wyoming, 2006

Hail in Wyoming, June 20, 2006

June 20, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 2:10 AM MST, 11 hours 16 minutes earlier.

Area forecast discussion, Jun 20, 2:10 AM MST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 AM MDT TUE JUN 20 2006

.SHORT TERM...TONIGHT THRU WED NIGHT...INITIAL PIECE OF UPPER TROF
OVER CNTRL WY WILL WEAKEN AND SHIFT E INTO ERN WY/SD/NEB TODAY.
MINOR BAND OF CLOUDS AND A FEW SHOWERS WILL LINGER THRU EARLY THIS
MRNG BEFORE DECRSG.  WEAK COOL FRONT IS MOVG SE ACRS NEB PNHNDL.
LOW LEVEL MOISTURE TO FLUSH OUT BEHIND FRONT THIS MRNG...BUT AS LOW
LEVEL FLOW BECOMES MORE EASTERLY ACRS PNHNDL INTO FAR SE WY...MORE
MSTR SHOULD RETURN WWD.  AIRMASS BECOMES QUITE UNSTBL BY LATE AFTN
CYS-BFF-SNY...WITH A WELL DEFINED CONVERGENCE ZONE SETTING UP JUST E
OF LAR RANGE.  SLGT RISK OF SVR TSTMS LOOKS OK FOR NOW...ALTHO FEEL
IT MAY BE TOO FAR W IN SE WY.  BOTH NAM AND GFS SHOWING SOME
LINGERING PCPN OVER THE PNHNDL OVERNGT AS REINFORCING COOL SHOT
PUSHES S.  QUITE A BIT COOLER ON WED WITH LOW LEVEL UPSLOPE
EXTENDING FURTHER W THAN TODAY.  MOST UNSTBL REGION TO BE FAR SE WY
INTO THE THE SRN PNHNDL. BOTH MODELS AGAIN LINGER SOME PCPN OVERNGT
AS WEAK TRAILING SHORT WAVE TROF APPRCHS FROM THE W.

.LONG TERM...THURSDAY THROUGH TUESDAY...
PERIOD OF WESTERLY ZONAL FLOW FROM THURSDAY AND FRIDAY WILL GIVE WAY
TO AMPLIFYING RIDGE WEST OF WYOMING OVER THE WEEKEND WITH NORTHWEST
FLOW ALOFT. TIMING OF WEAK SHORT WAVES IN THIS FLOW REGIME TRICKY AT
BEST. BUT ON THURSDAY...WEAK UPSLOPE FLOW WILL ADVECT HIGHER
DEWPOINTS AND INSTABILITY INTO SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE...AND WITH WEAK SYSTEM SURFACE AND ALOFT WILL PROVIDE
ENOUGH LIFT FOR CHANCE SHOWER/THUNDERSTORMS THURSDAY AND FRIDAY.
UPSLOPE CONTINUES FOR SATURDAY AND SUNDAY DUE TO WEAK SURFACE HIGH
OVER AREA BUT WITH LOWER POPS. AS THE RIDGE SHIFTS EAST EARLY NEXT
WEEK...DOWNWARD MOTION APPEARS TO SHUT OFF PRECIPITATION
CHANCES...WITH VERY DRY PERIOD BY MID WEEK. TEMPERATURES LOOK TO
REMAIN A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JSE
Hazardous weather outlook, Jun 20, 9:57 AM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT TUE JUN 20 2006

WYZ059>067-069-211115-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1057 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
MAINLY ALONG AND EAST OF THE LARAMIE RANGE.  SOME SMALL HAIL AND
BRIEF WIND GUSTS TO 45 MPH WILL OCCUR WITH THE STRONGER STORMS.

SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY...AND
HIGH WILDFIRE DANGER WILL PERSIST IN CARBON AND ALBANY COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS
SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL CONTINUE
IN CARBON AND ALBANY COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ068-070-211115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
1057 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EXTREME SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH
THAT SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

SEVERE DROUGHT CONTINUES ACROSS THE SOUTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS THE SOUTHERN NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

JLH

The radar

The Cheyenne radar (KCYS), 40 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
June 20, 1:26 PM MST
Where
Laramie County, 20 mi W of Albin
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.417, -104.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518310.